Posted by Shirley
on July 16, 2000 at 17:09:44:
In Reply to: lymphoma-chemo-weak legs? posted by confused son on June 09, 2000 at 11:03:22:
: I'm hoping that someone can shed some light on this subject for me. My mother has non-hodgkins lymphoma and has now undergone two sets of chemo therapy. She is still awfully skinny looking and weighs now no more than 123 lbs or so. I wanted to know if what her doctor told her is truth, or if she is just telling me this to get me off her back about eating, etc.
: She has very weak legs now, saying that its caused by chemo? Is this true? Or could it be that she is just lying around doing nothing and has lost her muscle tone?
: She claims she's eating, but I really don't think she is that much. Told me the oncologist told her that she may never weigh more than 130lbs now, that cancer and chemo change your system. Is this true? I have my doubts on what she tells me.
: The sad part is that she has been given a very good prognosis, but I don't believe she is doing anything for herself, this is very disturbing. She told me that she can't exercise due to chemo, though chemo isn't making her sick. Funny isn't it? I believe some of this could be mental on her part, though I'm not sure.
: I just wanted to know if anyone else has heard of these types of things I've explained.
: Thank you for your time!
I read your message and My husband has been told he has Slow B Cell Lymphoma. He has undergone 6 chemotherapy treatments and is ready for the seventh. He hasn't been sick from the chemo, but agter this past treatment he did complain of his legs being weak. He is very active and does a lot of things around the house. He is 56 and feels weak for several days about a week after his treatment. The weakness is probably due to the chemo but she should try and do as much as she can on the days she feels okay. I know, I've been their and done that seven years ago. I also had cancer.